The detrimental effect of aminohydroxypropylidene bisphosphonate (APD) in otospongiosis.
Two middle-aged female patients with active stapedial otosclerosis and sensorineural hearing loss have been treated with aminohydroxypropylidene bisphosphonate (APD). No effect on the Schwartze sign was observed either during or following therapy. No changes were seen in the audiometric data of the patients during the 1st year. Then, within a few weeks, both patients complained of sudden deterioration of the existing hearing losses in both ears, with an alteration of tinnitus. One patient became totally, bilaterally deaf, while the other retained minimal auditory function in the low frequencies in one ear. A sudden bilateral hearing loss in cochlear otosclerosis never develops under normal circumstances and we are convinced that in the cases that we have observed it is due to the treatment with APD.
Version: za2963e q8za2 q8zb7 q8zc7 q8zd8 q8ze3 q8zfd q8zga